MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Model Number BD710DF282CT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an unknown patient underwent an premature ventricular contraction (pvc) ablation procedure with a webster ® cs catheter with ez steer® thechnology and auto id.The patient suffered cardiac tamponade requiring a pericardiocentesis.After a successful ablation in the left ventricle (lv) summit area, the doctor retracted the cs catheter into the right atrium (ra).The cs catheter was too deep into the coronary sinus to be able to detect ventricular signal on the distal portion of the catheter and a couple of minutes after the doctor retracted the cs catheter in the ra, the patient had a sudden pressure drop.Investigation with an ultrasound probe showed pericardial effusion.The blood was immediately drained, and the blood pressure of the patient returned to stable levels.The doctor thinks that the cs might have created the effusion in the pericardium.The surgery was not delayed due to the reported event.The procedure as successfully completed.No fragments were generated.There were patient consequences as the patient had a pericardial effusion.No other medical intervention was required.The patient condition was reported as "fine".The effusion is resolved.A pericardiocentesis was performed.The patient's stay in hospital was extended as a result of the adverse event.The pericardial effusion has not resulted in any further complications.Generator information: stockert, smartablate, g4c3508.No need for servicing for the generator.A transseptal puncture was not performed they went retro aortic.Prior to noting the effusion ablation was performed in the lv summit area.There was no evidence of steam pop.The event occurred after the ablation phase, when the cs catheter was retracted from the coronary sinus to the ra.Ablation performed with st catheter at standard irrigation rates.Correct catheter settings were selected on the generator.The pump was switching from ¿low¿ to ¿high¿ flow during ablation.No error messages were observed on biosense webster equipment during the procedure.Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr-reportable.
 
Additional Manufacturer Narrative
Initial reporter phone: (b)(6).The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturer record evaluation cannot be conducted because the no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13856009
Report Number2029046-2022-00599
Device Sequence Number16494736
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBD710DF282CT
Device Catalogue NumberBD710DF282CT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown